Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 151, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 30, 2022, 3:55 PM EDT for Lanier County, Lowndes County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2022, 3:55 PM EDT (19:55 UTC)
- Expired
- May 30, 2022, 4:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lanier County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 5 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1733 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
455
WUUS52 KTAE 301955
SVRTAE
GAC173-185-302045-
/O.NEW.KTAE.SV.W.0151.220530T1955Z-220530T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
355 PM EDT Mon May 30 2022
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Southern Lanier County in south central Georgia...
Northeastern Lowndes County in south central Georgia...
* Until 445 PM EDT.
* At 354 PM EDT, a severe thunderstorm was located near Mayday, or 9
miles south of Lakeland, moving northwest at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lakeland, Moody Air Force Base, Naylor, Courthouse, Greenwood,
Hansell and Stockton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
3083 8311 3091 8321 3115 8297 3087 8297
TIME...MOT...LOC 1954Z 142DEG 10KT 3090 8302
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
42-DVD1 follow-up statement
341
WWUS52 KTAE 302035
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
435 PM EDT Mon May 30 2022
GAC173-185-302045-
/O.EXP.KTAE.SV.W.0151.000000T0000Z-220530T2045Z/
Lanier GA-Lowndes GA-
435 PM EDT Mon May 30 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LANIER AND
NORTHEASTERN LOWNDES COUNTIES WILL EXPIRE AT 445 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
3083 8311 3091 8321 3115 8297 3087 8297
TIME...MOT...LOC 2035Z 142DEG 10KT 3099 8310
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:20 PM EDT, 35 minutes earlier.
Area forecast discussion, May 30, 3:20 PM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 320 PM EDT Mon May 30 2022 .NEAR TERM [Through Tuesday]... High pressure over the Atlantic will bring light onshore flow to the region. The seabreeze is expected to kick up showers and thunderstorms along it as it heads into a warmer and unstable airmass. The best chances for precipitation look to be along SW GA and the FL Big Bend, especially along the I-75 corridor. SPC has expanded the Marginal Risk (level 1 of 5 ) to cover the eastern Big Bend with general thunder risk panted across our GA counties and western Big Bend counties. The primary threats for today would be damaging wind, the potential for some hail, and heavy rain should storms meander. Shower and thunderstorm activity is expected to fizzle out shortly after sunset, though a few isolated showers may linger into the night. Tonight, low temperatures fall into the mid to upper 60s. Tomorrow, a similar forecast on tap for the tri-state. High temperatures in the upper 80s to low 90s are forecast under partly cloudy skies. An ridge riding shortwave will pass over the region, which will increase the chance of shower and thunderstorm activity over the region. With a healthy amount of CAPE and DCAPE, storms could become robust and product gusty winds and perhaps even some hail; however, confidence is on the lower end given high pressure will be the dominate pattern. 30 to 50 percent PoPs have been advertised with the highest chance for precipitation being along our eastern GA and FL counties. .SHORT TERM [Tuesday Night Through Wednesday Night]... The summertime pattern continues throughout the short term with afternoon pop-up thunderstorms expected, forced through diurnal mechanisms. Although, ridging will begin to build over the area, so coverage isn't expected to be widespread. Expect daytime highs in the low to mid 90s with overnight lows in the upper 60s and low 70s. .LONG TERM [Thursday Through Monday]... In the long term we'll see a subtle mid-level disturbance cross eastern CONUS Thursday into Friday in the form of a weak cold front. The low-level 850mb trough that accompanies the subtle mid-level disturbance is expected to cross through our CWA throughout Friday. The lack of upper-level support will limit robust convection to the usual summertime-type of storms. However, this low-level trough will play an integral roll in potentially steering away any tropical feature that potentially develops in the NW Caribbean Sea this weekend, which the NHC currently has a 40% chance for development. Potentially keeping it to our south and east, leaving our region with minimal impacts. However, this could change with subsequent forecast updates, be sure to check back here and at www.hurricanes.gov for the latest. Otherwise, expect daytime highs in the low to mid 90s with overnight lows in the upper 60s to low 70s. && .AVIATION... [Through 18Z Tuesday] Primarily VFR conditions will prevail today, outside of any thunderstorms that develop along the seabreeze from the Atlantic. Current guidance has precipitation painted over SW GA and the FL Big Bend, which could drop ceilings and vis for periods. Precipitation winds down as the evening progresses with skies clearing during the overnight hours. Tomorrow, the forecast will be similar except showers and thunderstorms look to be possible at all TAF sites during the afternoon and evening. && .MARINE... Boating conditions remain favorable through the next several days. East to southeast winds will continue through Wednesday before becoming more west-northwesterly late in the week. Winds will remain below cautionary levels through the period with seas around 1 to 3 feet. && .FIRE WEATHER... Scattered showers and thunderstorms will be possible across SW GA and the FL Big Bend this afternoon and evening, with the primary threats being gusty winds and hail. Precipitation chances begin to falter after sundown, with skies gradually clearing for the overnight hours. RH recovery for tonight is expected to be good to excellent, and with light winds in place, we could see patchy fog develop. Tomorrow, a similar forecast is in store, though dispersions will start of low across the CWA and increase throughout the day and as you go inland. Showers and thunderstorms will be possible across the entire area, but may be limited due to high pressure overhead. If it is not raining, expect warm and dry conditions to be accompanied with light winds. && .HYDROLOGY... Rainfall totals will generally be around an inch and a half or less over the next 7 days. Thus, no riverine or widespread flash flooding is expected. Localized heavier amounts possible within pop-up thunderstorms. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 69 91 68 92 69 / 10 40 10 20 0 Panama City 70 87 71 88 72 / 0 20 10 20 0 Dothan 67 89 68 90 69 / 10 30 10 20 0 Albany 69 92 69 94 71 / 20 30 10 20 0 Valdosta 67 91 67 92 67 / 30 40 10 20 0 Cross City 68 91 68 92 68 / 30 50 10 20 10 Apalachicola 72 85 72 86 72 / 10 10 10 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...KR SHORT TERM...Oliver LONG TERM...Oliver AVIATION...KR MARINE...Oliver FIRE WEATHER...KR HYDROLOGY...Oliver
In the hours before
Special weather statement, May 30, 3:15 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
315 PM EDT Mon May 30 2022
FLZ028-302000-
Inland Taylor FL-
315 PM EDT Mon May 30 2022
...A strong thunderstorm will impact portions of Taylor County
through 400 PM EDT...
At 315 PM EDT, Doppler radar was tracking a strong thunderstorm over
Perry, moving southwest at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Perry, Pinland, Lake Bird, Secotan, Boyd, Foley, Perry-Foley Airport,
Bucell Junction, Hampton Springs and Fenholloway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2992 8354 2995 8359 3000 8363 3009 8381
3029 8371 3015 8340
TIME...MOT...LOC 1915Z 039DEG 5KT 3013 8359
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, May 30, 3:33 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
333 PM EDT Mon May 30 2022
GAZ160-161-302000-
Lanier GA-Lowndes GA-
333 PM EDT Mon May 30 2022
...A strong thunderstorm will impact portions of southern Lanier and
northeastern Lowndes Counties through 400 PM EDT...
At 333 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mayday, or 11 miles north of Statenville, moving northwest at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Moody Air Force Base, Naylor, Greenwood and Stockton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3087 8298 3086 8299 3086 8300 3085 8301
3085 8309 3083 8309 3083 8310 3080 8310
3080 8312 3099 8317 3102 8297 3087 8297
TIME...MOT...LOC 1933Z 156DEG 5KT 3086 8298
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, May 30, 3:37 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
337 PM EDT Mon May 30 2022
FLZ017-018-027-302015-
Inland Jefferson FL-Inland Wakulla FL-Leon FL-
337 PM EDT Mon May 30 2022
...A strong thunderstorm will impact portions of northeastern
Wakulla, west central Jefferson and southeastern Leon Counties
through 415 PM EDT...
At 337 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Woodville. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Woodville, Tallahassee, Cody, Chaires, Chaires Crossroads, Fanlew,
Wacissa, Wacissa Springs, Natural Bridge, Thomas City and Capitola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3036 8393 3020 8403 3025 8425 3049 8410
TIME...MOT...LOC 1937Z 118DEG 2KT 3032 8406
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:33 PM EDT | Special Weather Statement | TAE | Lanier | 27 min |
| May 30, 5:51 PM EDT | Special Weather Statement | TAE | Lowndes | 39 min |
| May 30, 6:02 PM EDT | Special Weather Statement | TAE | Brooks | 28 min |
| May 30, 6:24 PM EDT | Special Weather Statement | TAE | Brooks, Colquitt, Lowndes | 36 min |
| May 30, 6:58 PM EDT | Special Weather Statement | TAE | Colquitt, Cook, Lowndes | 47 min |
| May 30, 7:26 PM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 18 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.